1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Accidental double dose of Tresiba

Discussion in 'Insulin' started by Rachel_H, Jul 5, 2021.

  1. Rachel_H

    Rachel_H · Member

    Messages:
    6
    Likes Received:
    2
    Trophy Points:
    23
    Hi folks,
    I usually take 28 units of Tresiba every morning and did this today. Tonight however instead of administering my night time correction of nova rapid I absent-mindedly readministered 28 units of Tresiba. Any suggestions as to how I should manage this?
    Thanks
    Rachel
     
    • Hug Hug x 1
  2. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,817
    Likes Received:
    3,053
    Trophy Points:
    198
    Oh dear, tresiba's a 48 hour one isn't it? My guess is you're going to have to test, test and test again. I don't suppose you've got a cgm? That would make life so much easier....
     
    • Agree Agree x 1
  3. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,817
    Likes Received:
    3,053
    Trophy Points:
    198
    You could always ring 111 for advice. We have to be very careful on here not to give medical advice as we are not HCPs.

    And I've just realised you are T2 on insulin, and any advice I gave would be based on T1, which isn't quite the same.

    Honestly, I'd ring 111 for advice, being careful to tell them you are T2 on insulin.

    I've done the reverse and injected fast acting instead of long acting and had to desperately knock back my glucose tablets, but slow acting should be less potent but last for much longer .... Ugh.

    And not many insulin dependent T2s around now to advise, though I think @Erin is Canadian and might be more likely to be around.
     
    • Like Like x 1
  4. sleepster

    sleepster Type 1 · Well-Known Member

    Messages:
    718
    Likes Received:
    346
    Trophy Points:
    123
    Oh dear, I'd echo phoning 111 for advice, plus keep some hypo treatments close by.
     
    • Agree Agree x 1
  5. Marie 2

    Marie 2 LADA · Well-Known Member

    Messages:
    2,107
    Likes Received:
    1,761
    Trophy Points:
    198
    Yes, call for advice, but make sure to test constantly and hypo treatments nearby. You are probably going to have to eat some extra food at some point, maybe before bedtime. But call and find out what they advise, you won't be the first person to have done it.
     
  6. Rachel_H

    Rachel_H · Member

    Messages:
    6
    Likes Received:
    2
    Trophy Points:
    23
    Thanks folks, really helpful. I do have a CGM so that will help.
    I’ll keep an eye on it and keep rescue near by.
     
    • Like Like x 1
  7. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    16,807
    Likes Received:
    12,099
    Trophy Points:
    298
    Hi,

    Second the advice above.. You may need to eat longer acting carbs on top of any fast acting sugar to stave off possible recurrent lows. Milk can help with this if you feel you can only eat soo much..

    Best wishes.
     
    • Agree Agree x 3
  8. T1Mike

    T1Mike Type 1 · Member

    Messages:
    6
    Likes Received:
    1
    Trophy Points:
    23
    I agree with calling emergency. For me, I made a similar mistake with Levemir a few months ago. I need about 17 units each day. I accidentally double-dosed (couldn't remember whether I gave it, so unwittingly gave the usual dose). I went low a few hours later and realised then that I double-dosed and started eating fast-acting carbs to treat the low, and slower acting carbs to last a bit longer. Tested regularly, waking up every couple of hours during the night to check on things and eat more if needed. It was horrible. The BG drops continued until the middle of the next day before they started to stabilise.

    How did you go? Hope it all went well for you.

    T1Mike.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook